Skip to content
BY 4.0 license Open Access Published by De Gruyter Open Access March 31, 2020

Modelling with star-shaped distributions

  • Eckhard Liebscher EMAIL logo and Wolf-Dieter Richter
From the journal Dependence Modeling


We prove and describe in great detail a general method for constructing a wide range of multivariate probability density functions. We introduce probabilistic models for a large variety of clouds of multivariate data points. In the present paper, the focus is on star-shaped distributions of an arbitrary dimension, where in case of spherical distributions dependence is modeled by a non-Gaussian density generating function.

MSC 2010: 60E05; 62E17


[1] Andrews, D. F. and A. M. Herzberg, (1985). Data: A Collection of Problems from many Fields for the Student and Research Worker. Springer, New York.Search in Google Scholar

[2] Balkema, A. A., P. Embrechts and N. Nolde (2010). Meta densities and the shape of their sample clouds. J. Multivariate Anal. 101(7), 1738–1754.10.1016/j.jmva.2010.02.010Search in Google Scholar

[3] Batsidis, A. and K. Zografos (2013). A necessary test of fit of specific elliptical distributions based on an estimator of Song’s measure. J. Multivariate Anal. 113, 91–105.10.1016/j.jmva.2011.09.006Search in Google Scholar

[4] Fernandez, C., J. Osiewalski and M.F.J. Steel (1995). Modeling and inference with-spherical distributions. J. Amer. Stat. Assoc. 90(432), 1331–1340.10.2307/2291523Search in Google Scholar

[5] Jensen, D.R. (1996). Straight-line models in star-shaped mixtures. Metrika 44(2), 101–147.10.1007/BF02614059Search in Google Scholar

[6] Kamiya, H., A. Takemura and S. Kuriki (2008). Star-shaped distributions and their generalization. J. Statist. Plann. Inference 138(11), 3429–3447.10.1016/j.jspi.2006.03.016Search in Google Scholar

[7] Kamiya, H. (2019). A note on estimation of the shape of density level sets of star-shaped distributions. Comm. Statist. Theory Methods 48(12), 3092–3104.10.1080/03610926.2018.1473606Search in Google Scholar

[8] Lehmann, E. L. and G. Casella (1998). Theory of Point Estimation. Second edition. Springer, New York.Search in Google Scholar

[9] Liebscher, E. (2015). Goodness-of-approximation of copulas by a parametric family. In A. Steland, E. Rafajłowicz and K. Szajowski (Eds.), Stochastic Models, Statistics and their Applications, pp. 101–109. Springer, Cham.10.1007/978-3-319-13881-7_12Search in Google Scholar

[10] Liebscher, E. (2016). Approximation of distributions by using the Anderson Darling statistic. Comm. Statist. Theory Methods 45(22), 6732–6745.10.1080/03610926.2014.966844Search in Google Scholar

[11] Liebscher, E. and W.-D. Richter (2016). Estimation of star-shaped distributions. Risks 4(4), 44.10.3390/risks4040044Search in Google Scholar

[12] Müller, K. and W.-D. Richter (2016). Extreme value distributions for dependent jointly ln,p-symmetrically distributed random variables. Depend. Model. 4, 30–62.10.1515/demo-2016-0002Search in Google Scholar

[13] Richter, W.-D. (2007). Generalized spherical and simplicial coordinates. J. Math. Anal. Appl. 336(2), 1187–1202.10.1016/j.jmaa.2007.03.047Search in Google Scholar

[14] Richter, W.-D. (2011a). Circle numbers for star discs. ISRN Geometry 2011, Article ID 479262, 16 pages.10.5402/2011/479262Search in Google Scholar

[15] Richter, W.-D. (2011b). Ellipses numbers and geometric measure representations. J. Appl. Anal. 17(2), 165–179.10.1515/jaa.2011.011Search in Google Scholar

[16] Richter, W.-D. (2014). Geometric disintegration and star-shaped distributions. J. Stat. Distrib. Appl. 1, 20.10.1186/s40488-014-0020-6Search in Google Scholar

[17] Richter, W.-D. (2015a). Norm Contoured Distributions in 𝕉2. S.I.M., Potenza.Search in Google Scholar

[18] Richter, W.-D. (2015b). Convex and radially concave contoured distributions. J. Probab. Stat. 2015, Article ID 165468, 12 pages.10.1155/2015/165468Search in Google Scholar

[19] Richter, W.-D. (2017). The class of (p; q)-spherical distributions with an extension of the sector and circle number functions. Risks 5(3), 40.10.3390/risks5030040Search in Google Scholar

[20] Richter, W.-D. (2019a). High-dimensional star-shaped distributions. J. Stat. Distrib. Appl. 6, 5.10.1186/s40488-019-0096-0Search in Google Scholar

[21] Richter, W.-D. (2019b). On ball numbers. Mathematics 7(8), 738.10.3390/math7080738Search in Google Scholar

[22] Richter, W.-D. (2019c). On (p1, · · ·, pk)-spherical distributions. J. Stat. Distrib. Appl. 6, 9.10.1186/s40488-019-0097-zSearch in Google Scholar

[23] Yang, Zh. and S. Kotz (2003). Center-similar distributions with applications in multivariate analysis. Statist. Probab. Lett. 64(4), 335–345.10.1016/S0167-7152(03)00178-0Search in Google Scholar

Received: 2019-11-19
Accepted: 2020-02-11
Published Online: 2020-03-31

© 2020 Eckhard Liebscher et al., published by De Gruyter

This work is licensed under the Creative Commons Attribution 4.0 International License.

Downloaded on 4.2.2023 from
Scroll Up Arrow